Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 26, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Oct 30, 2013, 2:55 PM MDT for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Oct 31, 2013, 3:00 AM MDT. It was in force for 18 hr. 38 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 30, 2013, 2:55 PM MDT (20:55 UTC)
- In effect from
- Oct 31, 2013, 3:00 AM MDT
- Expired
- Oct 31, 2013, 9:01 PM MDT
- In force
- 18 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 4:01 AM MDT | NON-TSTM WND GST 60 | 15 Ne Centennial, WY | WYDOT SENSOR AT STROUSS HILL |
| Oct 31, 5:00 AM MDT | HIGH SUST WINDS 41 | 7 Nw Elk Mountain, WY | WYDOT SENSOR AT HALLECK RIDGE SUSTAINED WINDS 41 MPH WITH GUSTS TO 57 MPH. |
| Oct 31, 5:11 AM MDT | HIGH SUST WINDS 47 | 7 Nw Elk Mountain, WY | HALLECK RIDGE WYDOT SITE. AVERAGE SUSTAINED WINDS ABOVE 40 MPH FOR MULTIPLE HOURS. PEAK GUST TO 57 MPH. |
| Oct 31, 5:26 AM MDT | NON-TSTM WND GST 60 | Arlington, WY | WYDOT SENSOR AT ARLINGTON. SUSTAINED WINDS 45 MPH. |
| Oct 31, 6:01 AM MDT | NON-TSTM WND GST 61 | 2 Ese Arlington, WY | ARLINGTON EAST WYDOT SITE. SUSTAINED AT 42 MPH. |
| Oct 31, 6:20 AM MDT | NON-TSTM WND GST 58 | 2 Ese Arlington, WY | WYDOT SITE ARLINGTON EAST |
| Oct 31, 7:15 AM MDT | NON-TSTM WND GST 58 | 8 Ese Crystal Lake Rese, WY | OTTO WYDOT SITE. SUSTAINED AT 46 MPH. |
| Oct 31, 7:15 AM MDT | NON-TSTM WND GST 63 | 7 Ese Arlington, WY | COOPER COVE WYDOT SITE. SUSTAINED AT 43 MPH. |
| Oct 31, 7:16 AM MDT | NON-TSTM WND GST 58 | 2 Wnw Buford, WY | LONE TREE WYDOT SITE. SUSTAINED AT 46 MPH. |
| Oct 31, 7:16 AM MDT | NON-TSTM WND GST 60 | 1 Ene Buford, WY | BUFORD EAST WYDOT SITE. SUSTAINED AT 45 MPH. |
| Oct 31, 7:17 AM MDT | NON-TSTM WND GST 57 | 13 Se Laramie, WY | VEDAUWOO WYDOT SITE. SUSTAINED AT 43 MPH. |
| Oct 31, 7:46 AM MDT | NON-TSTM WND GST 62 | 2 Wnw Buford, WY | LONE TREE WYDOT SITE. SUSTAINED AT 45 MPH. |
| Oct 31, 7:55 AM MDT | NON-TSTM WND GST 68 | 8 Ese Crystal Lake Rese, WY | OTTO WYDOT SITE. SUSTAINED AT 40 MPH. |
| Oct 31, 8:46 AM MDT | NON-TSTM WND GST 62 | 23 W Cheyenne, WY | REMOUNT WYDOT SITE. SUSTAINED AT 48 MPH. |
| Oct 31, 8:46 AM MDT | NON-TSTM WND GST 65 | 1 Ene Buford, WY | BUFORD WYDOT SITE. SUSTAINED AT 53 MPH. |
| Oct 31, 8:50 AM MDT | NON-TSTM WND GST 75 | 8 Ese Crystal Lake Rese, WY | OTTO WYDOT SITE. SUSTAINED AT 52 MPH. |
| Oct 31, 9:00 AM MDT | NON-TSTM WND GST 65 | 10 Wsw Cheyenne, WY | MILE POST 353 WYDOT SITE. SUSTAINED AT 46 MPH. |
| Oct 31, 9:06 AM MDT | NON-TSTM WND GST 57 | 8 S Chugwater, WY | BEAR CREEK WYDOT SITE. SUSTAINED AT 38 MPH. |
| Oct 31, 9:15 AM MDT | NON-TSTM WND GST 76 | 8 Ese Crystal Lake Rese, WY | OTTO WYDOT SITE. SUSTAINED AT 50 MPH. |
| Oct 31, 10:07 AM MDT | NON-TSTM WND GST 61 | 13 Se Laramie, WY | VEDAUWOO WYDOT SITE. SUSTAINED AT 49 MPH. |
| Oct 31, 10:41 AM MDT | NON-TSTM WND GST 63 | 23 W Cheyenne, WY | REMOUNT ROAD WYDOT SITE. SUSTAINED AT 53 MPH. |
| Oct 31, 10:51 AM MDT | NON-TSTM WND GST 66 | 1 Ene Buford, WY | BUFORD WYDOT SITE. SUSTAINED AT 52 MPH. |
| Oct 31, 11:11 AM MDT | NON-TSTM WND GST 68 | 2 Wnw Buford, WY | LONE TREE WYDOT SITE. SUSTAINED AT 48 MPH. |
| Oct 31, 12:35 PM MDT | NON-TSTM WND GST 57 | 7 Ese Arlington, WY | SUSTAINED WIND 41 MPH. |
| Oct 31, 12:36 PM MDT | NON-TSTM WND GST 56 | Arlington, WY | SUSTAINED WIND 40 MPH. |
| Oct 31, 12:50 PM MDT | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | SUSTAINED WIND 43 MPH. |
| Oct 31, 1:35 PM MDT | NON-TSTM WND GST 56 | Arlington, WY | SUSTANED WIND 43 MPH. |
| Oct 31, 1:37 PM MDT | HIGH SUST WINDS 40 | Vedauwoo, WY | |
| Oct 31, 1:40 PM MDT | HIGH SUST WINDS 43 | 5 Nw Arlington, WY | |
| Oct 31, 2:25 PM MDT | NON-TSTM WND GST 55 | 7 Ese Arlington, WY | SUSTAINED WIND 40 MPH. |
| Oct 31, 2:26 PM MDT | NON-TSTM WND GST 54 | Arlington, WY | SUSTAINED WIND 42MPH. |
| Oct 31, 2:26 PM MDT | NON-TSTM WND GST 55 | 5 Nw Arlington, WY | SUSTAINED WIND 40 MPH |
| Oct 31, 2:27 PM MDT | NON-TSTM WND GST 52 | Vedauwoo, WY | SUSTAINED WIND 42 MPH. |
| Oct 31, 2:56 PM MDT | HIGH SUST WINDS 40 | 8 S Chugwater, WY | |
| Oct 31, 2:56 PM MDT | NON-TSTM WND GST 59 | Arlington, WY | SUSTAINED WIND 45 MPH. |
| Oct 31, 4:07 PM MDT | HIGH SUST WINDS 42 | Vedauwoo, WY | |
| Oct 31, 6:26 PM MDT | HIGH SUST WINDS 40 | 10 Sw Cheyenne, WY | |
| Oct 31, 6:50 PM MDT | HIGH SUST WINDS 41 | 10 Wsw Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
658 WWUS75 KCYS 302055 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MDT WED OCT 30 2013 WYZ110-116-117-311115- /O.UPG.KCYS.HW.A.0017.131031T0900Z-131101T0600Z/ /O.NEW.KCYS.HW.W.0026.131031T0900Z-131101T0600Z/ NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 255 PM MDT WED OCT 30 2013 ...HIGH WIND WARNING IN EFFECT FROM 3 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM THURSDAY TO MIDNIGHT MDT THURSDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WESTERLY WINDS SHOULD WILL STEADILY INCREASE DURING THE NIGHT WITH WINDS BECOMING STRONG LATE TONIGHT....CONTINUING INTO THURSDAY EVENING. * WINDS...WEST WINDS BETWEEN 25 TO 40 MPH WITH GUSTS UP TO 60 MPH EXPECTED. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY BE IMPACTED. STRONG WINDS POSE A SIGNIFICANT BLOW-OVER RISK TO THESE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. MOTORISTS ARE URGED TO MONITOR THE LATEST FORECASTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ RE
5 follow-up statements
599 WWUS75 KCYS 310338 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 938 PM MDT WED OCT 30 2013 WYZ110-116-117-311200- /O.CON.KCYS.HW.W.0026.131031T0900Z-131101T0600Z/ NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 938 PM MDT WED OCT 30 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY MORNING TO MIDNIGHT THURSDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY MORNING TO MIDNIGHT THURSDAY NIGHT. * TIMING...WESTERLY WINDS SHOULD WILL STEADILY INCREASE DURING THE NIGHT WITH WINDS BECOMING STRONG LATE TONIGHT...AND CONTINUING INTO THURSDAY EVENING. * WINDS...WEST WINDS BETWEEN 25 TO 40 MPH WITH GUSTS UP TO 60 MPH EXPECTED. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY BE IMPACTED. STRONG WINDS POSE A SIGNIFICANT BLOW-OVER RISK TO THESE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. MOTORISTS ARE URGED TO MONITOR THE LATEST FORECASTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WEILAND
287 WWUS75 KCYS 311037 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 437 AM MDT THU OCT 31 2013 WYZ110-116-117-312300- /O.CON.KCYS.HW.W.0026.000000T0000Z-131101T0600Z/ NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 437 AM MDT THU OCT 31 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING...WESTERLY WINDS WILL STEADILY INCREASE THIS MORNING WITH WINDS BECOMING STRONG. THESE STRONG WINDS WILL CONTINUE INTO THIS EVENING BEFORE SLOWLY SUBSIDING THE REST OF TONIGHT. * WINDS...WESTERLY BETWEEN 30 TO 45 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE IMPACTED. STRONG WINDS POSE A SIGNIFICANT BLOW-OVER RISK TO THESE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN ENCOUNTERING THESE STRONG AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ LIEBL
878 WWUS75 KCYS 311749 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1149 AM MDT THU OCT 31 2013 WYZ110-116-117-010600- /O.CON.KCYS.HW.W.0026.000000T0000Z-131101T0600Z/ NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 1149 AM MDT THU OCT 31 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING...THROUGH THIS EVENING. * WINDS...WESTERLY BETWEEN 30 TO 45 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE IMPACTED. STRONG WINDS POSE A SIGNIFICANT BLOW-OVER RISK TO THESE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN ENCOUNTERING THESE STRONG AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ NEZ020-054-055-312300- /O.NEW.KCYS.WI.Y.0015.131031T1749Z-131031T2300Z/ BANNER-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...HARRISBURG...KIMBALL...SIDNEY 1149 AM MDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. * TIMING...THIS AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE IMPACTED...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS. MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN ENCOUNTERING THESE STRONG AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
606 WWUS75 KCYS 312335 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 535 PM MDT THU OCT 31 2013 WYZ110-116-117-010600- /O.CON.KCYS.HW.W.0026.000000T0000Z-131101T0600Z/ NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 535 PM MDT THU OCT 31 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING...THROUGH MIDNIGHT. * WINDS...WESTERLY BETWEEN 30 TO 45 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE IMPACTED. STRONG WINDS POSE A SIGNIFICANT BLOW-OVER RISK TO THESE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN ENCOUNTERING THESE STRONG AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WEILAND
256 WWUS75 KCYS 010301 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 901 PM MDT THU OCT 31 2013 ...STRONG WINDS WILL CONTINUE OVER MUCH OF THE REGION THROUGH FRIDAY... .STRONG WINDS IN THE UPPER ATMOSPHERE AND A LARGE DIFFERENCE IN SURFACE PRESSURE ACROSS THE REGION WILL CONTINUE OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH FRIDAY. THE RESULT WILL BE WEST TO NORTHWEST SURFACE WINDS GUSTING AS HIGH AS 45 MPH IN SOUTHEAST WYOMING TONIGHT AND FRIDAY AND THE WESTERN NEBRASKA PANHANDLE ON FRIDAY. THOSE WINDS IN AREAS ALONG AND WEST OF THE LARAMIE RANGE HAVE ACTUALLY DIMINISHED SOME FROM THE DAYTIME HOURS. WYZ110-116-117-010415- /O.CAN.KCYS.HW.W.0026.000000T0000Z-131101T0600Z/ NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 901 PM MDT THU OCT 31 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED SOME SINCE THE LATE AFTERNOON HOURS. WIND SPEEDS NOW FOR THE REST OF TONIGHT AND FRIDAY WILL BE SUSTAINED BETWEEN 25 AND 35 MPH WITH GUSTS AS HIGH AS 45 MPH. WITH THE SOMEWHAT LIGHTER WINDS...THE HIGH WIND WARNING THAT WAS IN EFFECT UNTIL MIDNIGHT HAS BEEN CANCELLED. $$ NEZ002-003-019>021-054-055-095-096-011200- /O.NEW.KCYS.WI.Y.0016.131101T1500Z-131101T2300Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 901 PM MDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 5 PM MDT FRIDAY. * TIMING...FROM 9 AM TO 5 PM FRIDAY. * WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES WILL BE IMPACTED...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN ENCOUNTERING THESE STRONG AND GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WEILAND
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 30, 11:20 AM MDT, 3 hours 35 minutes earlier.
Area forecast discussion, Oct 30, 11:20 AM MDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1120 AM MDT WED OCT 30 2013
.UPDATE...
ISSUED AT 942 AM MDT WED OCT 30 2013
LIGHT AND DECREASING RAIN AND SNOW ACROSS THE CWA THUS HAVE OPTED TO
CANCEL THE WINTER WX ADVY. MADE SOME CHANGES TO POPS AND CLOUDS TO
REFLECT OBSERVED CONDITIONS AS WELL THIS MORNING.
.UPDATE...
ISSUED AT 551 AM MDT WED OCT 30 2013
ADJUSTED POP AND WEATHER GRIDS TO ACCOUNT FOR PRECIPITATION ENDING
ACROSS THE FAR SOUTHEAST FORECAST AREA. RAIN AND SNOW WILL QUICKLY
END FROM SOUTHWEST TO NORTHEAST THIS MORNING.
&&
.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 431 AM MDT WED OCT 30 2013
SHORTWAVE WHICH IS CURRENTLY PRODUCING SNOW WITH RAIN INTO THE
SOUTHERN NEBRASKA PANHANDLE WILL RAPIDLY LIFT NORTHEAST THIS
MORNING. CHEYENNE PICKED UP AROUND 2 INCHES OF SNOW WITH TWO
SEPARATE BANDS OF BRIEF HEAVY SNOW...BUT SNOW AMOUNTS ACROSS THE
PLAINS THE REST OF THE MORNING WILL MAINLY BE 1 INCH OR LESS WITH
POCKETS OF UP TO 2 INCHES POSSIBLE. HAVE CANCELLED THE WINTER
WEATHER ADVISORY FOR MOST OF THE AREA AS SNOW AMOUNTS WILL NOT
REACH CRITERIA AND GENERALLY EXPECTING LITTLE IMPACT FROM THE SNOW
THAT DOES OCCUR. KEPT THE ADVISORY GOING THRU 15Z THIS MORNING FOR
NIOBRARA COUNTY AND THE NORTHERN NEBRASKA PANHANDLE WHERE
TEMPERATURES A BIT COOLER IN THE UPPER 20S TO LOWER 30S WITH
POCKETS OF LIGHT FREEZING DRIZZLE OCCURRING EARLIER IN THE NIGHT.
THE COMBINATION OF SNOW AND FREEZING DRIZZLE MAY MAKE FOR LESS
THAN IDEAL TRAVEL CONDITIONS THROUGH MID MORNING. PRECIPITATION
WILL RAPIDLY END FROM SOUTHWEST TO NORTHEAST THIS MORNING ACROSS
THE PLAINS. MAY SEE SOME LIGHT ACCUMULATIONS INTO THE SNOWY AND
SIERRA MADRE RANGES...BUT THAT SHOULD NOT AMOUNT TO MUCH IF
ANYTHING.
COULD SEE FOG OR PATCHY LIGHT DRIZZLE THIS MORNING IN THE PLAINS
AS THE HIGH CLOUDS CLEAR OUT...BUT WITH DOWN SLOPE WESTERLY FLOW
SETTING IN...THIS SHOULD NOT LAST LONG. AS LOW CLOUDS EVENTUALLY
CLEAR OUT AND THE LOW LEVELS WARM...THERE IS THE POTENTIAL FOR
CONVECTIVE RAIN/SNOW SHOWERS THIS AFTERNOON. COLD POCKET OF AIR
ALOFT A BELOW AN UPPER LEVEL TROUGH MAY PRODUCE ENOUGH VERTICAL
MOTION TO POP A FEW SHOWERS...ASSUMING THE LOW LEVELS DO WARM
ENOUGH. AT ANY RATE PRECIPITATION CHANCES WILL DROP OFF CONSIDERABLY
THIS EVENING. THE EXCEPTION BEING THE SNOWY AND SIERRA MADRE RANGES
WHERE UPSLOPE WESTERN FLOW MAY PRODUCE SOME LIGHT SNOW
ACCUMULATIONS.
NORTHWEST FLOW ALOFT INTO FRIDAY WITH A CHANCE FOR LIGHT RAIN/SNOW
SHOWERS LATE THURSDAY NIGHT INTO FRIDAY AFTERNOON AS A SHORTWAVE
MOVES THROUGH THE FLOW. THE MOUNTAINS MAY PICK UP A FEW INCHES BUT
LITTLE IN THE WAY OF ACCUMULATION FOR THE PLAINS.
HIGH WIND WATCH REMAINS IN EFFECT FOR THE ARLINGTON AREA AND
SOUTHERN LARAMIE RANGE. LOOKS MARGINAL AT THIS POINT BUT GIVEN THE
THE CURRENT MID LEVEL WIND SPEED IT LOOKS LIKE AT LEAST A FEW
LOCATIONS WOULD HIT CRITERIA. MODELS HAVE TRENDED SLOWER WITH THE
TIMING OF THE STRONGER WINDS. THEREFORE PUSHED THE WATCH START
TIME BACK 3 HOURS TO 3 AM THURSDAY MORNING AND EXTENDED THE WATCH
THROUGH THURSDAY EVENING.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 431 AM MDT WED OCT 30 2013
SATURDAY AND SUNDAY WILL BE THE WARMEST DAYS IN THE EXTENDED
PERIOD. THIS IS DUE TO THE DEEP SOUTHWESTERLY FLOW IN ADVANCE OF
THE TROUGH DIGGING INTO THE PACIFIC NORTHWEST. TEMPS WILL BE AROUND
5-10 DEGREES ABOVE NORMAL WITH 700MB TEMPS AROUND 5C BY SATURDAY
AFTN. SOUTHWESTERLY WINDS WILL BECOME QUITE BREEZY ALONG AND WEST
OF THE LARAMIE RANGE BY SATURDAY NIGHT INTO SUNDAY AS A LEE TROUGH
DEVELOPS ACROSS WESTERN NEBRASKA/SOUTH DAKOTA. GRADIENT IS NOT
STRONG ENOUGH TO SUPPORT HIGH WINDS AT THIS POINT...BUT THE NORMAL
WINDY SPOTS WILL SEE GUSTS TO 35-45 MPH. MODEL DIFFERENCES BEGIN TO
SHOW UP BY LATE SUNDAY AS THE TROUGH PROGRESSES EASTWARD ACROSS THE
INTERMOUNTAIN WEST. BOTH THE GFS AND ECMWF SHOW A PRETTY STRONG
FROPA BY SUNDAY NIGHT WITH GOOD COLD AIR ADVECTION (700MB TEMPS 1C
TO -8C OFF THE GFS). HOWEVER THE ECMWF HAS MORE ENERGY ON THE
BACKSIDE OF THE TROUGH AND AMPLIFIES IT INTO UTAH BY MONDAY. THE
RESULTING BETTER SFC UPSLOPE AND UPPER LEVEL DIVERGENCE WOULD RESULT
IN A PERIOD OF GOOD SNOWFALL FROM MONDAY INTO TUESDAY MORNING. THE
GFS ON THE OTHER HAND IS MUCH MORE PROGRESSIVE WITH THE TROUGH AND
QPF IS MINIMAL BEHIND THE FROPA. WILL KEEP GENERAL SLIGHT CHANCE
AND LOW END CHANCE POPS IN THE FCST FOR MONDAY AND TUESDAY UNTIL
MODELS COME BETTER IN LINE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING) ISSUED
AT 1120 AM MDT WED OCT 30 2013
AREAS OF MAINLY MVFR CIGS WILL AFFECT MAINLY KCDR...KAIA AND KRWL
TERMINALS EARLY THIS AFTERNOON THEN IMPROVE TO VFR BY LATE THIS
AFTERNOON AS AN UPPER LOW MOVES NNE INTO SOUTH DAKOTA. OTHERWISE
SFC WINDS SHOULD INCREASE LATER TONIGHT OVER PARTS OF SE WYOMING AS
NW FLOW ALOFT INCREASES OVER THE REGION.
&&
.FIRE WEATHER...
ISSUED AT 431 AM MDT WED OCT 30 2013
PRECIPITATION CHANCES THIS MORNING OTHERWISE DRYING WITH MINIMAL
CHANCES FOR MEASURABLE PRECIPITATION THE REST OF THIS WEEK. THE
EXCEPTION BEING THE MOUNTAINS WHERE OCCASIONAL LIGHT SNOW IS
EXPECTED THE NEXT FEW DAYS. DRY AND MILD THROUGH THE WEEKEND WITH
ABOVE NORMAL TEMPERATURES. NEXT CHANCE FOR PRECIPITATION IS EARLY
NEXT WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING FOR
WYZ110-116-117.
NE...NONE.
&&
UPDATE...RE
SHORT TERM...LIEBL
LONG TERM...FINCH
AVIATION...RE
FIRE WEATHER...LIEBLHazardous weather outlook, Oct 30, 7:59 AM MDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 759 AM MDT WED OCT 30 2013 NEZ002-003-019>021-054-055-095-096-WYZ101>109-111>115-118-119- 311200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 759 AM MDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY CONDITIONS WILL DEVELOP BY THURSDAY MORNING ACROSS MUCH OF THE AREA PERSIST THROUGH THURSDAY NIGHT. WEST TO NORTHWEST WIND GUSTS TO 50 MPH WILL BE POSSIBLE. MUCH COLDER CONDITIONS AND SNOW WILL BE POSSIBLE BY MONDAY AND TUESDAY OF NEXT WEEK AS A SYSTEM TRACKS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ110-116-117-311200- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- 759 AM MDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG WINDS MAY DEVELOP OVER THE AREA LATER TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDY CONDITIONS WILL DEVELOP BY THURSDAY MORNING ACROSS MUCH OF SOUTHEAST WYOMING AND PERSIST THROUGH THURSDAY NIGHT. WEST TO NORTHWEST WIND GUSTS TO 50-60 MPH WILL BE POSSIBLE...ESPECIALLY OVER THE SOUTHERN LARAMIE RANGE AND ARLINGTON AREAS WHERE A HIGH WIND WATCH IS IN EFFECT. MUCH COLDER CONDITIONS AND SNOW WILL BE POSSIBLE BY MONDAY AND TUESDAY OF NEXT WEEK AS A SYSTEM TRACKS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Oct 30, 8:58 AM MDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
858 AM MDT WED OCT 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM SNOW 11 NE CHUGWATER 41.87N 104.67W
10/30/2013 M3.5 INCH PLATTE WY PUBLIC
0847 AM SNOW 3 NE CHEYENNE 41.18N 104.75W
10/30/2013 M2.0 INCH LARAMIE WY NWS EMPLOYEE
&&
RUBINLocal storm report, Oct 30, 11:10 AM MDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1110 AM MDT WED OCT 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 10 N CHEYENNE 41.29N 104.79W
10/30/2013 M2.0 INCH LARAMIE WY NWS EMPLOYEE
1040 AM SNOW 13 NE GUERNSEY 42.40N 104.56W
10/30/2013 M4.0 INCH GOSHEN WY PUBLIC
1020 AM FREEZING RAIN 33 N LUSK 43.24N 104.45W
10/30/2013 E0.00 INCH NIOBRARA WY PUBLIC
UNKNOWN DEPTH OF ICE.
&&
RUBINLocal storm report, Oct 30, 11:56 AM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1156 AM MDT WED OCT 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 AM SNOW 5 NE CHEYENNE 41.20N 104.72W
10/30/2013 M1.8 INCH LARAMIE WY COCORAHS
0600 AM SNOW 17 WNW CHEYENNE 41.24N 105.09W
10/30/2013 M4.0 INCH LARAMIE WY COCORAHS
0600 AM SNOW 2 ENE CHEYENNE 41.16N 104.76W
10/30/2013 M2.0 INCH LARAMIE WY COCORAHS
0600 AM SNOW 6 WSW BURNS 41.16N 104.47W
10/30/2013 M1.1 INCH LARAMIE WY COCORAHS
0600 AM SNOW 2 ESE CHEYENNE 41.13N 104.76W
10/30/2013 M2.0 INCH LARAMIE WY COCORAHS
0700 AM SNOW 7 N LARAMIE 41.41N 105.58W
10/30/2013 M3.0 INCH ALBANY WY COCORAHS
0700 AM SNOW S LARAMIE 41.31N 105.58W
10/30/2013 M3.0 INCH ALBANY WY COCORAHS
0700 AM SNOW NNE LARAMIE 41.31N 105.58W
10/30/2013 M3.0 INCH ALBANY WY COCORAHS
0700 AM SNOW 1 SE LARAMIE 41.30N 105.57W
10/30/2013 M2.6 INCH ALBANY WY COCORAHS
0700 AM SNOW 9 E CHEYENNE 41.15N 104.62W
10/30/2013 M1.7 INCH LARAMIE WY COCORAHS
0700 AM SNOW 5 W CHEYENNE 41.15N 104.89W
10/30/2013 M2.0 INCH LARAMIE WY COCORAHS
0700 AM SNOW 3 NNE CARPENTER 41.07N 104.32W
10/30/2013 M1.0 INCH LARAMIE WY COCORAHS
0700 AM SNOW 4 NNW CHEYENNE 41.20N 104.82W
10/30/2013 M3.0 INCH LARAMIE WY COCORAHS
0700 AM SNOW 2 E CHEYENNE 41.15N 104.75W
10/30/2013 M2.2 INCH LARAMIE WY COCORAHS
0700 AM SNOW 20 WSW WARREN AF BASE 41.04N 105.22W
10/30/2013 M3.7 INCH LARAMIE WY COCORAHS
0700 AM SNOW NW FORT LARAMIE 42.21N 104.52W
10/30/2013 M1.5 INCH GOSHEN WY COCORAHS
0700 AM SNOW 3 W VETERAN 41.96N 104.41W
10/30/2013 M1.2 INCH GOSHEN WY COCORAHS
0700 AM SNOW 2 NNE CHEYENNE 41.17N 104.78W
10/30/2013 M2.3 INCH LARAMIE WY COCORAHS
&&
GCLAYCOMNearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.